MAUDE Adverse Event Report: PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS

PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.No information available.Not applicable for this device.Not applicable for this device.The probable cause of the reported failure is damage in use as evidenced by a bend on the scanner.Strain, impact, and forces associated with use can affect the integrity of the electrical connections within the device.In addition, the health effect impact code (heic) field was intentionally left blank.A supplemental mdr to follow upon availability to enter code: 2199 (no health consequences or impact).Do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that during a peripheral procedure inside the body while passing through the lesion, the manufacturer's catheter's image was incomplete and 3/4 of the image was blacked out.The procedure was completed with a different device.No patient injury reported.The returned device was visually and microscopically inspected.A portion of the distal shaft (less than 0.25 square mm) was missing and lifted approximately 26 mm from the distal tip with rough edges of malleable shaft material.During functional testing, the device failed to be recognized by the imaging system and the system and displayed a ¿no catheter¿ message.This product problem is being submitted because a portion of the manufactured's device was missing.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).Block h6: added codes 4721 (rod/shaft) and 2199 (no health consequences or impact).

Brand Name
PIONEER PLUS PPLUS120
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key11845096
Report Number2939520-2021-00029
Device Sequence Number3142509
Product Code PDU
UDI-Device Identifier00845225002565
UDI-Public(01)00845225002565(17)221031(10)5041116
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K152829
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberPPLUS120
Device Catalogue Number400-0200.246
Device Lot Number5041116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/06/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC: 0.018" PLATINUM PLUS GUIDE WIRE; TELEFLEX: 4F VSI MICRO KIT INTRODUCER KIT; TERUMO: 6F PINNACLE DESTINATION GUIDE/SHEATH
Patient Age67 YR
Patient Weight47